MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-52E
Medical Device Problem Codes Loss of Osseointegration (2408); Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported by the sales rep that acetabulum shell migrated superiorly over the years.Dr.Did navigation assisted thr revision with putting bone graft in acetabulum, changed the shell, insert and femoral head.Stem remained.
 
Additional Manufacturer Narrative
Reported event; an event regarding malposition and loosening involving a trident shell was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records with a clinical consultant indicated i can confirm that the patient had a left total hip arthroplasty since i was able to see where graphs with the implant in place although only the revision construct was noted to be ¿l¿.No date is present on either radiographic document.I do not have any operation reports.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of loosening of a cementless acetabular component are multi factorial including surgical technique, especially in the fixation and positioning of the cup, and the initial stability of the cup as well as the patient host bone.Patient factors such as host bone quality, lifestyle, activity level, and bmi can contribute.With the information provided, i would not assign any causality to the implant itself.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated i can confirm that the patient had a left total hip arthroplasty since i was able to see where graphs with the implant in place although only the revision construct was noted to be ¿l¿.No date is present on either radiographic document.I do not have any operation reports.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of loosening of a cementless acetabular component are multi factorial including surgical technique, especially in the fixation and positioning of the cup, and the initial stability of the cup as well as the patient host bone.Patient factors such as host bone quality, lifestyle, activity level, and bmi can contribute.With the information provided, i would not assign any causality to the implant itself.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Additional info.22-may-2025: 1.Left hip revision.2.Low activity level.Normal daily walking in household.3.Surgeon refused to disclose operative reports for p&c reason.But mentioned that patient is recovering ok.

Brand Name
TRIDENT PSL WITH PUREFIX HA 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key21383526
Report Number0002249697-2025-00202
Device Sequence Number8525918
Product Code LPH
UDI-Device Identifier07613327037197
UDI-Public07613327037197
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number542-11-52E
Device Lot Number71118403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date02/14/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexUnknown